MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG
Catalog Number 823842
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id (b)(6)) was implanted via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.At the outpatient in april, pressure setting was not stable (it was possible to change the setting, then it was not possible).A shunt failure was suspected therefore, the valve was removed and replaced with a certas small (catalogue#: unknown) via ventriculoatrial (va) shunt on (b)(6) 2023.According to information provided, it is unknown if the patient presented with signs and symptoms related to valve malfunction.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The certas valve (id 823842) has been returned for evaluation.Device history record (dhr)- the product code 82-3842 with lot 4138401, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected: no defects were noted.The position of the cam when valve was received was 70mmh2o.The valve was hydrated.The catheters were irrigated no occlusions noted.The valve passed the test for programming, occlusion, leak, reflux, siphon guard and pressure.Root cause - no root cause could be determined for the failure issue reported by the customer as the technician could not confirm any problems with the valve at the time of investigation.A possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism.As seen in the investigation report no functional issues were noted.

Brand Name
CHPV INLIN/SG INTEGRAL CON
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16940607
Report Number3013886523-2023-00146
Device Sequence Number7562512
Product Code JXG
UDI-Device Identifier10886704041856
UDI-Public(01)10886704041856(17)240930(10)4138401
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number823842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown